ArticleAsia Pacific allergy2026
Anaphylaxis due to progesterone hypersensitivity: A rare cause of recurrent anaphylaxis.
Article in Asia Pacific allergy, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Progesterone hypersensitivity (PH) is a rare but underrecognized cause of recurrent anaphylaxis in women, particularly those of reproductive age. Both endogenous and exogenous progesterone can trigger hypersensitivity reactions, with clinical presentations ranging from urticaria to life-threatening anaphylaxis. We report a case of a 33-year-old Vietnamese woman who experienced six episodes of unexplained anaphylaxis over two years. A thorough clinical history revealed exposure to intramuscular progesterone during in vitro fertilization cycles and cyclical vulvar skin eruptions before menstruation. Skin prick testing with injectable progesterone was negative, while intradermal testing produced a positive reaction, confirming the diagnosis of PH. The patient was thoroughly counseled regarding her condition and equipped with an epinephrine auto-injector alongside a written anaphylaxis action plan. Daily antihistamine therapy with levocetirizine was initiated to mitigate the risk of endogenous progesterone-induced reactions. Given her stable condition and sterilization history, no further hormonal intervention was required. During two years of follow-up, she remained asymptomatic, with no recurrence of anaphylaxis. This case highlights the importance of considering PH in the differential diagnosis of recurrent anaphylaxis in women, especially those with cyclical allergic symptoms or a history of exogenous progesterone exposure. Early recognition and appropriate management are crucial to prevent potentially life-threatening events.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.